My hands shake and I have tremors is this normal
Interested in more discussions like this? Go to the Transplants Support Group.
I had kidney transplant 3 years ago. I’ve recently had my Tac start to rise. I think Mine may be from adjustment on how I take my meds. I take them one hour before I eat and don’t eat anything for two hours after. Before I was taking them right before I ate. I was constantly dealing with upset stomach. That’s completely gone away. I retest again next week to see if there will be adjustment. Do you take meds and eat meals the same way everyday for absorbing meds?
Jump to this post
After transplant: I was informed by the team :
To eat breakfast / Dinner for am/pm medications (Tacro/Myco)
doing this for last 3 years
Since I posted this my levels keep rising and they have reduced me to taking one Tac in am and 1 in pm. I’ve also been gradually losing weight, about 30 pounds since transplant. I’m still running a tad high and get occasional headaches and tremors. Had yearly Mayo visit and my kidney function had best results since transplant. I didn’t ask what the danger is to run on high side 7.8. Few times hit 9. Giving myself 1 hour before eating has solved all my crazy stomach issues and helped jump start exercising.
I am 6 months post liver transplant and started developing increasingly severe hand tremors and other neuropathy symptoms about two months after my surgery. It’s assumed to be due to my anti rejection meds, specifically Tacrolimus. Such symptoms are listed as side effects of the meds and I’ve read several medical journal articles on the topic. My transplant team has said to see a neurologist; I have an appointment with one later this month.
I have the Adaport (Tacrolimus) shakes, it is quite severe but it is not just my hands, its my head, even feel as if my innards are shaking, legs shake. So I mean everything shakes..some days are worse than others but they have never stopped for any period of time since I have been taking the TAC..my husband says I even twitch all the time in my sleep. Janni1
@janni1, Welcome to Connect. I have had tremors related to tacrolimus, too. As a 13 year transplant recipient, my tremors are mild and occasional. When I had tremors early in my post transplant history, they were a nuisance. However, what you describe sounds like more than a nuisance.
If you are a recent transplant recipient, you should begin to feel relief as the tacrolimus and other medications are lowered to a maintenance level.
When did you receive your transplant?
I received my transplant mid January, they found I had an awful reaction to the Mycophenolate so I had to stop taking that. They increased my TAC to 4mg twice daily and added in prednisolone. Maybe if the dose of TAC is reduced the tremors will improve..thank you for your reply.
Hi @janni1 😊
Was your bad reaction to Mycophenolate stomach related or something else?
@janni1 also, what is your target blood level currently for your Tacronlimis?
Hello..I have a check up two weeks today, I have got down to 2mg twice a day but am running on 4mg twice a day since the Mycophenolate was stopped. Will have a double check what we are aiming for then..I had tremors prior transplant but nothing like this.
I would like to share a couple of Connect Blog articles about post transplant medications. I find it interesting that all transplant recipients experience similar medication related concerns. The Transplant Blog contains articles that are written by the staff that are of interest to transplant patients.
Blogs > Transplant > Transplant Medications 101: Q&A
Blogs > Transplant > Immunosuppression: Watching For and Managing Side Effects
You can access all of the Blog articles via the "Blog & Podcast" link at top of the page.
It is my hope that everyone will discover something meaningful to their own situation – especially recent transplant recipients.
Hi Susia, I was also surprised at the kevel of tremors after my transplant almost 5 months ago. Here is what has helped me deal with them:
1. Training your hands and focus with some form of handcraft. At first I cried out of frustration, then laughed, and finally gained enough control to feel some success.
2. When the tremors started effecring my gait and balance I called Mayo and got aporoval for physical therapy which I do twice a week.
3. The people on this blog topic reassured me that in 1 to 2 years as the tacrolimus level is lowered tremors become less frequent and less dramatic. Mayo also lowered my tac to 2 mg per day instead of 4 mg.
4. Lastly, I realize by being given a new life I have a new "me" and that brings new challenges as any change will. Acceptance makes all of the challenges much easier.
I hope this helps you. Barbara
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In